Texas, 2008Damaging Wind in Texas, June 20, 2008
June 20, 2008 · NWS SHV · 1 event in 1 county or zone
An isolated severe thunderstorm developed across Wood County in northeast Texas during the afternoon of June 20th. This storm was an air mass thunderstorm that developed from the heating of the day in a moist and unstable air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed across Wood County in northeast Texas during the afternoon of June 20th. This storm was an air mass thunderstorm that developed from the heating of the day in a moist and unstable air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 20, 3:44 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 20, 3:44 PM CST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT FRI JUN 20 2008
.DISCUSSION...
QUICK ZONE UPDATE JUST SENT TO ADD SLIGHT CHANCE POPS ACROSS E
TX/SCNTRL AR/NW LA THIS EVENING. 21Z LAPS ANALYSIS IS FAIRLY
SIMILAR TO WHAT WAS OBSERVED WEDNESDAY...AS OUTFLOW BOUNDARY NOTED
ON VISIBLE SATELLITE LOOPS EXTENDING FROM NEAR GEL...TO JUST N OF
GVT...TO OSA...EWD TO JUST S OF TXK...TO CDH...HAS ENCOUNTERED
GOOD SFC BASED INSTABILITY ACROSS E TX...AS CAPES HAVE INCREASED
TO 300O-3500 J/KG. SATELLITE LOOPS ALSO CONFIRMED ENHANCED CU
DEVELOPMENT ALONG THE OUTFLOW BNDRY BETWEEN GGG AND
PITTSBURG...WHERE 88-D HAS INDICATED INCREASING STORM DEVELOPMENT
BELOW SHORTWAVE TROUGH AXIS OVERHEAD.
STORMS SHOULD WEAKEN THIS EVENING WITH THE LOSS OF HEATING...AND
THE DEPARTURE OF THE SHORTWAVE. THUS...ANOTHER ZONE UPDATE WILL BE
ISSUED LATER THIS EVENING.
UPDATE ALREADY OUT.
15
&&
.PREV DISCUSSION.../ISSUED AT 358 PM CDT FRI JUN 20 2008/
TWO LARGE OUTFLOW BOUNDARIES CONTINUE ON A SOUTHWARD TRACK THIS
AFTERNOON ACROSS THE FORECAST AREA...TRIGGERING SPOTTY SHOWERS AND
THUNDERSTORMS AS THEY PASS. ONE IS PUSHING RATHER QUICKLY ACROSS
CENTRAL LOUISIANA...AND SHOULD PUSH OUTSIDE THE FORECAST REGION BY
EARLY EVENING...INTERCEPTING THE SEA BREEZE BOUNDARY BEFORE IT
PUSHES INTO OUR AREA. THE SECOND OUTFLOW IS PUSHING ACROSS
NORTHERN LOUISIANA AND NORTHWEST TEXAS...BUT ONLY PRODUCING
ISOLATED SHOWERS. WITH MUCH OF THE UPPER SUPPORT FOR CONVECTION
MOVED OFF TO THE EAST...DONT THINK WELL HAVE MUCH RAINFALL AFTER
SUNSET. RAINFALL THAT DOES FORM ALONG THESE BOUNDARIES SHOULD BE
SHORT LIVED.
WITH A WEAK FRONT PUSHING THROUGH THE REGION SATURDAY MORNING...CAN
EXPECT NORTHERLY WIND FLOW WHICH WILL CUT THE AREA OFF FROM GULF
MOIST THROUGH THE REST OF THE WEEKEND...WHICH WILL HELP BRING DOWN
HUMIDITY. UPPER RIDGING OVER THE SOUTHWESTERN STATES IS EXPECTED
TO BREAK DOWN SOMEWHAT...ALLOWING UPPER LEVEL DISTURBANCES TO
SLIDE TO OUR WEST...REDUCING THE CHANCES FOR RAINFALL. ANY SHOWERS
AND THUNDERSTORMS THAT DO FORM WILL BE ISOLATED AND WEAK.
&&
.AVIATION...
VFR FOR THE AREA...BUT STILL A FEW ISOLATED THUNDERSTORMS
POSSIBLE IN NE TX ALONG A SOUTHWARD MOVING OUTFLOW BOUNDARY NOW
BETWEEN I-30 AND I-20...MAY AFFECT KTYR/KGGG BEFORE SUNSET.
ALSO...STILL A GOOD BIT OF CONVECTION OVER CENTRAL LA MOVING SE.
SFC WINDS HAVE BEEN TRENDING TO WEST AND NW AROUND 5 TO 10 KTS AND
WILL SLACK OVERNIGHT...BUT RESUME TOMORROW WITH PROFILERS SHOWING
WESTERLY AT ALL LEVELS. AREAS THAT SAW RAINFALL MAY SEE BRIEF 3 OR
4SM VSBY ISSUES 10-14Z. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 89 67 92 / 20 10 0 0
MLU 69 88 66 93 / 10 10 0 0
DEQ 64 88 62 93 / 10 10 0 0
TXK 67 88 64 93 / 10 10 0 0
ELD 67 88 63 93 / 20 10 0 0
TYR 70 87 66 93 / 20 10 0 0
GGG 70 88 65 92 / 20 10 0 0
LFK 72 91 66 92 / 20 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15
Hazardous weather outlook, Jun 20, 10:59 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT FRI JUN 20 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-211700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1159 AM CDT FRI JUN 20 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A CHANCE OF THUNDERSTORMS WILL REMAIN ACROSS MUCH OF THE FORECAST
REGION THROUGH THE REST OF TODAY AS A COLD FRONT TO OUR NORTH
SINKS SOUTHWARD...AND SEVERAL OUTFLOW BOUNDARIES REMAIN ACROSS THE
NORTHERN HALF OF THE REGION FROM EARLIER THUNDERSTORM ACTIVITY. A FEW
THUNDERSTORMS TODAY MAY BECOME STRONG...WITH SMALL HAIL...GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS...HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A CHANCE FOR THUNDERSTORMS REMAINS IN THE FORECAST FROM NEXT
TUESDAY ONWARD AS ANOTHER WEAK COLD FRONT APPROACHES THE FOUR
STATE REGION. A FEW OF THESE STORMS MAY BE STRONG...HOWEVER...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
18
Thunderstorm Wind, Wood
- When
- June 20, 4:10 PM CST
- Where
- Wood County, 4.85 mi ENE of Little Hope
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -95.190
A tree was down blocking Hwy 852 in the Perryville community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Massachusetts, June 20, 20081 death · 2 injured · 2 events
- Hail and Damaging Winds in Mississippi, June 20, 2008$147,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Nebraska, June 20, 2008$332,000 · 1.75 in hail · 9 events
- Flash Flood and Hail in Texas, June 20, 2008$38,000 · 2.5 in hail · 30 events
- Hail and Lightning Strikes in Arkansas, June 20, 2008$102,000 · 0.75 in hail · 4 events
- Hail and Damaging Wind in Iowa, June 20, 2008$64,000 · 1 in hail · 9 events
- Flash Flood and Hail in Missouri, June 20, 2008$73,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Oklahoma, June 20, 2008$47,000 · 4 in hail · 12 events
- Flash Flood and Hail in Oklahoma, June 20, 2008$60,000 · 2 in hail · 6 events
- Flash Flood and Hail in South Carolina, June 20 to 21, 2008$5,000 · 1.75 in hail · 28 events
- Damaging Wind in Pennsylvania, June 20, 2008$30,000 · 50 kt wind · 1 event
- Hail and Lightning Strike in North Carolina, June 20, 20082 injured · 0.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113860.